Shannon wavelets for the solution of integrodifferential equations. (English) Zbl 1191.65174

Summary: Shannon wavelets are used to define a method for the solution of integrodifferential equations. This method is based on (1) the Galerking method, (2) the Shannon wavelet representation, (3) the decorrelation of the generalized Shannon sampling theorem, and (4) the definition of connection coefficients. The Shannon sampling theorem is considered in a more general approach suitable for analysing functions ranging in multifrequency bands. This generalization coincides with the Shannon wavelet reconstruction of \(L_{2}(\mathbb R)\) functions. Shannon wavelets are \(C^{\infty }\)-functions and their any order derivatives can be analytically defined by some kind of a finite hypergeometric series (connection coefficients).


65R20 Numerical methods for integral equations
45B05 Fredholm integral equations
65T60 Numerical methods for wavelets
Full Text: DOI EuDML


[1] H.-T. Shim and C.-H. Park , “An approximate solution of an integral equation by wavelets,” Journal of Applied Mathematics and Computing, vol. 17, no. 1-2-3, pp. 709-717, 2005.
[2] U. Lepik, “Numerical solution of evolution equations by the Haar wavelet method,” Applied Mathematics and Computation, vol. 185, no. 1, pp. 695-704, 2007. · Zbl 1110.65097 · doi:10.1016/j.amc.2006.07.077
[3] U. Lepik, “Solving fractional integral equations by the Haar wavelet method,” Applied Mathematics and Computation, vol. 214, no. 2, pp. 468-478, 2009. · Zbl 1170.65106 · doi:10.1016/j.amc.2009.04.015
[4] C. Cattani and A. Kudreyko, “Application of periodized harmonic wavelets towards solution of egenvalue problems for integral equations,” Mathematical Problems in Engineering, vol. 2010, Article ID 570136, 8 pages, 2010. · Zbl 1191.65175 · doi:10.1155/2010/570136
[5] C. Cattani and A. Kudreyko, “Harmonic wavelet method towards solution of the Fredholm type integral equations of the second kind,” Applied Mathematics and Computation, vol. 215, no. 12, pp. 4164-4171, 2010. · Zbl 1186.65160 · doi:10.1016/j.amc.2009.12.037
[6] S. V. Muniandy and I. M. Moroz, “Galerkin modelling of the Burgers equation using harmonic wavelets,” Physics Letters A, vol. 235, no. 4, pp. 352-356, 1997. · Zbl 1044.65511 · doi:10.1016/S0375-9601(97)00639-7
[7] D. E. Newland, “Harmonic wavelet analysis,” Proceedings of the Royal Society of London A, vol. 443, pp. 203-222, 1993. · Zbl 0793.42020 · doi:10.1098/rspa.1993.0140
[8] J.-Y. Xiao, L.-H. Wen, and D. Zhang, “Solving second kind Fredholm integral equations by periodic wavelet Galerkin method,” Applied Mathematics and Computation, vol. 175, no. 1, pp. 508-518, 2006. · Zbl 1088.65122 · doi:10.1016/j.amc.2005.07.049
[9] S. Yousefi and A. Banifatemi, “Numerical solution of Fredholm integral equations by using CAS wavelets,” Applied Mathematics and Computation, vol. 183, no. 1, pp. 458-463, 2006. · Zbl 1109.65121 · doi:10.1016/j.amc.2006.05.081
[10] Y. Mahmoudi, “Wavelet Galerkin method for numerical solution of nonlinear integral equation,” Applied Mathematics and Computation, vol. 167, no. 2, pp. 1119-1129, 2005. · Zbl 1082.65596 · doi:10.1016/j.amc.2004.08.004
[11] K. Maleknejad and T. Lotfi, “Expansion method for linear integral equations by cardinal B-spline wavelet and Shannon wavelet as bases for obtain Galerkin system,” Applied Mathematics and Computation, vol. 175, no. 1, pp. 347-355, 2006. · Zbl 1088.65117 · doi:10.1016/j.amc.2005.07.059
[12] K. Maleknejad, M. Rabbani, N. Aghazadeh, and M. Karami, “A wavelet Petrov-Galerkin method for solving integro-differential equations,” International Journal of Computer Mathematics, vol. 86, no. 9, pp. 1572-1590, 2009. · Zbl 1170.65337 · doi:10.1080/00207160801923056
[13] A. Mohsen and M. El-Gamel, “A sinc-collocation method for the linear Fredholm integro-differential equations,” ZAMP, vol. 58, no. 3, pp. 380-390, 2007. · Zbl 1116.65131 · doi:10.1007/s00033-006-5124-5
[14] N. Bellomo, B. Lods, R. Revelli, and L. Ridolfi, Generalized Collocation Methods: Solutions to Nonlinear Problem, Modeling and Simulation in Science, Engineering and Technology, Birkhäuser, Boston, Mass, USA, 2008. · Zbl 1135.65038 · doi:10.1007/978-0-8176-4610-3
[15] C. Cattani, “Harmonic wavelets towards the solution of nonlinear PDE,” Computers & Mathematics with Applications, vol. 50, no. 8-9, pp. 1191-1210, 2005. · Zbl 1118.65133 · doi:10.1016/j.camwa.2005.07.001
[16] C. Cattani, “Connection coefficients of Shannon wavelets,” Mathematical Modelling and Analysis, vol. 11, no. 2, pp. 117-132, 2006. · Zbl 1117.65179 · doi:10.1080/13926292.2006.9637307
[17] C. Cattani, “Shannon wavelets theory,” Mathematical Problems in Engineering, vol. 2008, Article ID 164808, 24 pages, 2008. · Zbl 1162.42314 · doi:10.1155/2008/164808
[18] A. Latto, H. L. Resnikoff, and E. Tenenbaum, “The evaluation of connection coefficients of compactly supported wavelets,” in Proceedings of the French-USA Workshop on Wavelets and Turbulence, Y. Maday, Ed., pp. 76-89, Springer, New York, NY, USA, June 1992.
[19] E. B. Lin and X. Zhou, “Connection coefficients on an interval and wavelet solutions of Burgers equation,” Journal of Computational and Applied Mathematics, vol. 135, no. 1, pp. 63-78, 2001. · Zbl 0990.65096 · doi:10.1016/S0377-0427(00)00562-8
[20] J. Restrepo and G. K. Leaf, “Wavelet-Galerkin discretization of hyperbolic equations,” Journal of Computational Physics, vol. 122, no. 1, pp. 118-128, 1995. · Zbl 0838.65096 · doi:10.1006/jcph.1995.1201
[21] C. H. Romine and B. W. Peyton, “Computing connection coefficients of compactly supported wavelets on bounded intervals,” Tech. Rep. ORNL/TM-13413, Oak Ridge, Computer Science and Mathematical Division, Mathematical Sciences Section, Oak Ridge National Laboratory, 1997, http://citeseer.ist.psu.edu/romine97computing.html.
[22] I. Daubechies, Ten Lectures on Wavelets, vol. 61 of CBMS-NSF Regional Conference Series in Applied Mathematics, SIAM, Philadelphia, Pa, USA, 1992. · Zbl 0776.42018
[23] C. Cattani and J. Rushchitsky, Wavelet and Wave Analysis as Applied to Materials with Micro or Nanostructure, vol. 74 of Series on Advances in Mathematics for Applied Sciences, World Scientific, Singapore, 2007. · Zbl 1152.74001
[24] E. Bakhoum and C. Toma, “Mathematical transform of travelling-wave equations and phase aspects of quantum interaction,” Mathematical Problems in Engineering, vol. 2010, Article ID 695208, 15 pages, 2010. · Zbl 1191.35220 · doi:10.1155/2010/695208
[25] G. Toma, “Specific differential equations for generating pulse sequences,” Mathematical Problems in Engineering, vol. 2010, Article ID 324818, 11 pages, 2010. · Zbl 1191.37052 · doi:10.1155/2010/324818
[26] C. Cattani, “Harmonic wavelet solutions of the schrödinger equation,” International Journal of Fluid Mechanics Research, vol. 5, pp. 1-10, 2003.
[27] S. Unser, “Sampling-50 years after Shannon,” Proceedings of the IEEE, vol. 88, no. 4, pp. 569-587, 2000. · doi:10.1109/5.843002
[28] C. Cattani, “Shannon wavelet analysis,” in Proceedings of the International Conference on Computational Science (ICCS /07), Y. Shi, et al., Ed., vol. 4488 of Lecture Notes in Computer Science Part II, pp. 982-989, Springer, Beijing, China, May 2007.
[29] E. Deriaz, “Shannon wavelet approximation of linear differential operators,” Institute of Mathematics of the Polish Academy of Sciences, no. 676, 2007.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.